MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2025-020
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavy calcified, mildly tortuous, 50% stenosed anterior tibial artery.A 2.5x20mm armada 14 percutaneous transluminal angioplasty (pta) catheter was unpacked, and it was noted that the shaft was bent.The pta faced resistance during advancement and withdrawal over a command es guide wire, and some force was applied.A 3x40mm armada 14 pta and whisper es guide wire were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Vsual, dimensional and functional inspections were performed on the returned device.The reported difficulty to advance and difficulty to remove were unable to be confirmed and a proxy guide wire was advanced and retracted without any resistance noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.It should be noted that the instructions for use (ifu), pta, catheter, armada 14, global, ce, ireland, 7th bullet point states: carefully inspect the catheter prior to use to verify that it has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Additionally, the 14th bullet point states: do not advance the armada 14 pta catheter against significant resistance.The cause of resistance should be determined via fluoroscopy and remedial action taken.In this case, although it was reported that the balloon catheter was bent prior to use, this does not appear to have caused or contributed to the reported complaint or difficulty to advance or remove.The reported use of force during the procedure seemed to be a reasonable clinical response to the difficulties.The investigation determined the reported difficulty to advance/position and difficulty to remove the guide wire through the balloon catheter appear to be related to operational circumstances of the procedure.In this case, it is likely that the challenging anatomical conditions caused the reported resistance during advancement, resulting in the difficulty to advance and remove the balloon catheter over the guide wire.The reported/noted kink/bend on the shaft likely occurred due to handling during unpackaging prior to use.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11102331
Report Number2024168-2020-11043
Device Sequence Number3786276
Product Code DQY
UDI-Device Identifier08717648156007
UDI-Public08717648156007
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberA2025-020
Device Catalogue NumberA2025-020
Device Lot Number8122041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND ES GUIDE WIRE
Patient Age63 YR
Patient Weight75